MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS
Model Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during removal of the titanium variable-angle screw and an unknown plate from an anterior cervical fusion procedure, a vectra extraction screwdriver broke off leaving a piece of the driver inside the screw.The plate was not being removed initially, the surgeon used the vectra extraction screwdriver to try and redirect the last screw being inserted.The vectra extraction screwdriver broke while inserting the screw.The plate and the screw were successfully removed and were replaced.Moreover, fragments were removed easily without an additional intervention.There was a five (5) minutes surgical delay reported.Concomitant devices reported: titanium variable-angle screw (part# 04.613.516, lot# unknown, quantity# 1); unknown plate (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) extraction screwdriver.This is 1 of 3 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Service & repair evaluation: the customer reported during removal of the titanium variable-angle screw and an unknown plate from an anterior cervical fusion procedure, a vectra extraction screwdriver broke off leaving a piece of the driver inside the screw.The repair technician reported the tip of inner shaft for extraction is broken off and missing.Tip broken is the reason for repair.The cause of the issue is unknown.The item was repaired per the inspection sheet, passed synthes final inspection on 14-nov-2019 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot per jde, manufactured date for p/n: 352.311, lot # 9815148- 07/06/2015.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on october 14, 2019, the patient underwent an anterior cervical fusion procedure.During the procedure, a vectra screwdriver broke living a piece of the driver inside a titanium variable-angle screw.The driver broke while inserting the screw.The plate and the screw were removed and replaced.The surgeon felt like the screw was angled too much and decided to redirect the screw.Once the tip broke off inside the screw there is no way to use the sets removal driver.The entire plate had to be backed out for this reason.No piece was left in the patient.A new plate and screws were implanted.The procedure was successfully completed with a five (5) minutes surgical delay.The patient's status is unknown.This is 1 of 3 for report (b)(4).

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9256037
Report Number2939274-2019-61826
Device Sequence Number2599733
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.311
Device Catalogue Number352.311
Device Lot Number9815148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/31/2019
12/06/2019
12/06/2019
12/12/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/21/2019
12/06/2019
12/06/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight113